MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP- DJ4011X; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP- DJ4011X; INSTRUMENT, BIOPSY
Model Number DJ4011X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During procedure needle got stuck inside and topmost part of the needle got broken and stuck inside only.How was item piece retrieved from patient/procedure?- it was still inside(broken part) of the patient.What was the impact to the patient? was the patient injured?-yes, patient is still injured.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: (b)(4).Patient problem code: (b)(6).
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: five photos and one sample was provided to our quality team for investigation.During the evaluation it was observed that the cannula is broken.The upper half of the cannula was inspected, and it was observed that the surface close to the breakage is bent and appears deformed and it was observed that the cut has jagged edges, the surface is rough and deformed and it appears as if excessive force was applied to the needle.The bottom half was not returned.A review of the internal manufacturing device records and raw material history files for reported lot 0001356416 was performed and no recorded quality problems or rejections related to this incident were found, all procedural and functional requirements for product release have been met.The quality tests related to this incident were reviewed.This procedure calls for the visual inspection of the device to be free of damages or defects that could affect the quality and functionality of the product.No issues were found regarding the performed tests.Based on the investigation performed, a probable root cause cannot be established since during the analysis performed to all the elements relevant to the failure mode no issues were found.Complaints received for this device and defect will continue to be monitored for future occurrences.
 
Event or Problem Description
During procedure needle got stucked inside and topmost part of the needle got broken and stucked inside only.How was item piece retrieved from patient/procedure? it was still inside(broken part) of the patient.What was the impact to the patient? was the patient injured? yes, patient is still injured.

Brand Name
JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP- DJ4011X
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12984001
Report Number1423507-2021-00053
Device Sequence Number14777732
Product Code KNW
UDI-Device Identifier10885403087141
UDI-Public(01)10885403087141
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2025
Device Model NumberDJ4011X
Device Catalogue NumberDJ4011X
Device Lot Number0001356416
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown